I began taking amoxicillin last week for Lyme disease. I have had an upset stomach but still eat the same diet and I've lost about 3 pounds. I am assuming the antibiotic has something to do with it. I have been unsuccessfully battling candida for years with no success despite taking probiotics, diflucan, nystatin, garlic and many other anti-yeast supplements. Nothing works and I've had a pesky extra 10 pounds on me despite a clean, mostly vegetable diet. The drop on weight after a week of amoxicillin has me curious if a body can have too much of both good and bad bacteria and if killing it off can be beneficial to those with an already messy digestive system.
I've never seen it cause weight gain, but loss yes. They seem to mess with your stomach, and people lose weight. I would think it would be possible for our bodies to get off track if bacteria is imbalanced in any way, because it could effect digestion. You will need to bolster up your candida defense while you are on the antibiotic.
- Amoxicillin Information for Consumers
- Amoxicillin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amoxicillin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 Dec 2009 • 2 answers
Posted 19 Nov 2012 • 3 answers
Posted 15 Feb 2015 • 3 answers
Posted 23 Jul 2016 • 1 answer
My son is freaking out saying Humira will make me gain weight. I was on it years ago and felt I lost
Posted 1 Aug 2016 • 0 answers